Alert archive / California / Gale Watches in 2017
Gale Watch 20, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 21, 2017, 2:27 AM PDT. It took effect at Jul 22, 2017, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 21, 2017, 2:27 AM PDT (09:27 UTC)
- In effect from
- Jul 22, 2017, 3:00 PM PDT
- Expired
- Jul 21, 2017, 2:43 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
495 WHUS76 KEKA 210927 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 AM PDT FRI JUL 21 2017 PZZ475-211730- /O.EXT.KEKA.SC.Y.0083.000000T0000Z-170725T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 227 AM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * NORTHERLY WINDS 15 TO 25 KT WITH ISOLATED GUSTS TO 30 KT. * STEEP SEAS 5 TO 7 FT AROUND 7 SECONDS. LARGER...STEEPER WAVES BUILDING THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-211730- /O.CON.KEKA.SC.Y.0083.170722T0500Z-170722T2200Z/ /O.NEW.KEKA.GL.A.0020.170722T2200Z-170725T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 227 AM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON. * NORTHERLY WINDS 10 TO 15 KT THROUGH FRIDAY...INCREASING TO 15 TO 25 KT FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. GUSTS TO 40 KT POSSIBLE SATURDAY EVENING INTO MONDAY AFTERNOON. * LOW SEAS THROUGH FRIDAY AFTERNOON...BUILDING TO A STEEP 6 TO 7 FEET LATE FRIDAY AND SATURDAY. LARGER...STEEPER SEAS EXPECTED SATURDAY EVENING INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
307 WHUS76 KEKA 211536 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 836 AM PDT FRI JUL 21 2017 PZZ470-212345- /O.CON.KEKA.SC.Y.0083.170722T0500Z-170722T2200Z/ /O.CON.KEKA.GL.A.0020.170722T2200Z-170725T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 836 AM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... * NORTHERLY WINDS 10 TO 15 KT THROUGH FRIDAY...INCREASING TO 15 TO 25 KT FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. GUSTS TO 40 KT POSSIBLE SATURDAY EVENING INTO MONDAY AFTERNOON. * LOW SEAS THROUGH FRIDAY AFTERNOON...BUILDING TO STEEP 6 TO 7 FEET LATE FRIDAY AND SATURDAY. LARGER...STEEPER SEAS EXPECTED SATURDAY EVENING INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED,BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-212345- /O.CON.KEKA.SC.Y.0083.000000T0000Z-170725T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 836 AM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * NORTHERLY WINDS 15 TO 25 KT WITH ISOLATED GUSTS TO 30 KT. * STEEP SEAS 5 TO 7 FT AROUND 7 SECONDS. LARGER...STEEPER WAVES BUILDING THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
012 WHUS76 KEKA 212143 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PDT FRI JUL 21 2017 PZZ470-220545- /O.CON.KEKA.SC.Y.0083.170722T0500Z-170722T2200Z/ /O.UPG.KEKA.GL.A.0020.170722T2200Z-170725T0000Z/ /O.NEW.KEKA.GL.W.0039.170722T2200Z-170725T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 243 PM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 5 PM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * NORTHERLY WINDS 10 TO 15 KT THROUGH FRIDAY...INCREASING TO 15 TO 25 KT FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. GUSTS TO 40 KT POSSIBLE SATURDAY EVENING INTO MONDAY AFTERNOON. * LOW SEAS THROUGH FRIDAY AFTERNOON...BUILDING TO STEEP 6 TO 7 FEET LATE FRIDAY AND SATURDAY. LARGER...STEEPER SEAS EXPECTED SATURDAY EVENING INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-220545- /O.CON.KEKA.SC.Y.0083.000000T0000Z-170725T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 PM PDT FRI JUL 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * NORTHERLY WINDS 15 TO 25 KT WITH ISOLATED GUSTS TO 30 KT. * STEEP SEAS 5 TO 7 FT AROUND 7 SECONDS. LARGER...STEEPER WAVES BUILDING THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 20, 3:54 PM PDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 3:54 PM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 354 PM PDT Thu Jul 20 2017 .SYNOPSIS...Building high pressure will result in significant warming of daytime high temperatures for the interior this weekend. Coastal areas will continue to see night and morning low clouds through the weekend. && .DISCUSSION...It was another stellar day across the forecast area with seasonable temperatures both along the coast and in the interior. Temperatures aloft will start to warm on Friday and continue to increase through the weekend as an offshore flow pattern takes shape. This will result in significant warming across the interior valleys with highs expected to reach 100-105F on Saturday and perhaps on Sunday. Coastal areas will most likely continue to see night and morning stratus through the weekend. The offshore flow does not appear to be strong enough at this point to keep coastal areas free and clear of stratus. The warming aloft will likely result in a lower and stronger marine inversion which should keep the stratus confined to mostly the coastline. The northerly winds offshore should mix out the stratus during the afternoon hours. The primary forecast challenge going into this weekend continues to be the potential for diurnal thunderstorms over the interior mountains. All the models continue to bring an upper level low toward the northern California on Sunday. The models were still not in perfect agreement on the track and strength of this disturbance. The latest run of the GFS continues to indicate favorable conditions for storms and lightning activity over the Siskiyou mountains in Del Norte county. The BUFKIT profiles for Somes Bar has CAPE values near 2000J/KG, lifted indices around -3C and lapse rates in excess of 7.5C/KM. The heating of the day should be sufficient to overcome the little bit of CIN. Thus we will continue to forecast a slight chance of thunderstorms with LAL's of 2 for Sunday afternoon and evening. The threat of storms appears to persist into Monday as the upper low slowly progresses eastward across the area. The upper level disturbance will move east of the area by Tuesday as broad westerly flow aloft develops. This westerly flow pattern will likely result in near or below normal temperatures for interior locations and perhaps a deeper marine layer for coastal areas. && .AVIATION...The conditions along much of the North Coast (north of Cape Mendocino) continued to be night and morning stratus clouds with clearing or partial clearing in the afternoon/evening. Today, high base stratus kept coastal airports in the MVFR range and was the result of a deeper marine layer. Acv & Cec terminals mostly scattered out between 12 noon and 1 pm, although plenty of low clouds were still lurking just offshore and over a few inland spots. Therefore broken low clouds may briefly return to Acv and Cec in the mid afternoon. Inland areas will remain VFR through the period. && .MARINE...There is not much change to the forecast package this afternoon as winds remain relatively light for areas north of Cape Mendocino while just to the south, winds blow to around small craft advisory criteria. As a result, a small craft advisory remains in effect for zone PZZ475 through Friday evening. Winds are then forecast to start rising for the weekend with models suggesting borderline gale to gale force winds. Wave heights will build in response to these winds with largest waves being found over the outer waters. These conditions look to continue through Monday with winds starting to diminish on Tuesday. && .FIRE WEATHER...Warmer and drier weather conditions will return this weekend with high temperatures expected to reach 100 to 105F across the interior valleys. Higher elevations will see poor RH recoveries as a thermal trough develops near the California and southern Oregon coasts. Gusty ridgetop easterlies are likely during the night and morning hours this weekend as well. An upper level low will approach on Sunday bringing a threat for afternoon and evening thunderstorms to the Siskiyou mountains and perhaps the Trinity Alps. The threat for isolated lightning activity will continue on Monday before drier westerly flow aloft develops. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 10 PM PDT Friday for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 20, 2:55 AM PDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 255 AM PDT Thu Jul 20 2017 CAZ101>113-211000- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 255 AM PDT Thu Jul 20 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:43 PM PDT | Gale Warning | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.